Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 263, NWS St. Louis, MO

September 12, 2010Cole County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 12, 2010, 3:16 AM CDT for Cole County, Missouri. It took effect at Sep 12, 2010, 6:50 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2010, 3:16 AM CDT (08:16 UTC)
In effect from
Sep 12, 2010, 6:50 AM CDT
Expired
Sep 12, 2010, 12:36 PM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Cole County, MO

The radar

The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 17.51 ft at Sep 12, 2010, 8:00 AM CDT.

actionminormoderate102009/1209/13
Action stage
13 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WGUS43 KLSX 120816
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
316 AM CDT SUN SEP 12 2010

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  MOREAU RIVER NEAR JEFFERSON CITY AFFECTING COLE COUNTY

.THIS FLOOD WARNING IS A RESULT OF 1 to 3 INCHES OF PRECIPITATION
THAT FELL ON FRIDAY AND SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC051-130816-
/O.NEW.KLSX.FL.W.0263.100912T1200Z-100913T1200Z/
/JCMM7.1.ER.100912T1200Z.100912T1200Z.100912T1200Z.NO/
316 AM CDT SUN SEP 12 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MOREAU RIVER NEAR JEFFERSON CITY
* FROM THIS MORNING TO MONDAY MORNING.
* AT  2:30 AM SUNDAY THE STAGE WAS 16.6 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO CREST AT FLOOD STAGE THIS 
  MORNING AND IS EXPECTED TO QUICKLY FALL BELOW FLOOD STAGE BY THIS
  AFTERNOON.
* IMPACT...AT 17.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     09/12  09/13  09/14  09/15  09/16

MOREAU RIVER
  JEFFERSON CITY  17.0   16.64       17.0   4.5    2.7    2.2    2.0
2 follow-up statements
959 
WGUS83 KLSX 121151
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
651 AM CDT SUN SEP 12 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  MOREAU RIVER NEAR JEFFERSON CITY AFFECTING COLE COUNTY 


.THIS FLOOD WARNING IS A RESULT OF 1 TO 3 INCHES OF RAIN THAT WERE 
RECEIVED ACROSS THE BASIN DURING THE PAST 48 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC051-131151-
/O.EXT.KLSX.FL.W.0263.100912T1150Z-100913T1849Z/
/JCMM7.1.ER.100912T0855Z.100912T1130Z.100912T1849Z.NO/
651 AM CDT SUN SEP 12 2010

THE FLOOD WARNING CONTINUES FOR
  THE MOREAU RIVER NEAR JEFFERSON CITY
* FROM THIS MORNING TO MONDAY AFTERNOON.
* AT  6:30 AM SUNDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 17.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     09/13  09/14  09/15  09/16  09/17

MOREAU RIVER
  JEFFERSON CITY  17.0   17.46       5.4    2.7    2.2    2.0
668 
WGUS83 KLSX 121736
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 PM CDT SUN SEP 12 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  MOREAU RIVER NEAR JEFFERSON CITY AFFECTING COLE COUNTY


.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING EVENT 
ALONG THE MOREAU RIVER NEAR JEFFERSON CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC051-121806-
/O.CAN.KLSX.FL.W.0263.000000T0000Z-100913T1849Z/
/JCMM7.1.ER.100912T0855Z.100912T1315Z.100912T1521Z.NO/
1236 PM CDT SUN SEP 12 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE MOREAU RIVER NEAR JEFFERSON CITY.
* AT 11:30 AM SUNDAY THE STAGE WAS 16.3 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 10:21 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.5 FEET BY MONDAY  
  MORNING.
* IMPACT...AT 17.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     09/13  09/14  09/15  09/16  09/17

MOREAU RIVER
  JEFFERSON CITY  17.0   16.30       4.5    2.7    2.2    2.0    2.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 12, 12:02 AM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Sep 12, 12:02 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1202 AM CDT SUN SEP 12 2010

.DISCUSSION...
/210 PM CDT SAT SEP 11 2010/

THE WEATHER IS EXPECTED TO BE MAINLY QUIET THROUGH THE PERIOD WITH
JUST A COUPLE CHANCES FOR RAIN. NAM/GFS ARE BOTH SHOWING THAT SFC
HIGH CURRENTLY CENTERED OVER CENTRAL PLAINS WILL MOVE EWD ACROSS
SRN MO/SRN IL ON SUNDAY NIGHT. CONSIDERED ADDING SOME PATCHY FOG
TONIGHT AND SUNDAY NIGHT GIVEN THE DECENT RADIATIONAL COOLING AND
RECENT RAINFALL...PARTICULARLY IN RIVER VALLEYS WHERE THE WATER
TEMPS ARE IN THE 70S. HOWEVER...THERE WILL BE A DECENT AMOUNT OF
LOW LEVEL DRY AIR MOVING INTO THE REGION...SO DO NOT HAVE ENOUGH
CONFIDENCE TO ADD IT THIS TIME. OTHERWISE...SHOULD BE DRY THROUGH
AT LEAST MONDAY AS LARGE SCALE SUBSIDENCE SETS IN WAKE OF EXITING
TROUGH. NAM/GFS ARE IN GOOD AGREEMENT THAT A FRONT WILL MOVE SOUTH
THROUGH THE CWA ON MONDAY...BUT WHAT LITTLE INSTABILITY THERE IS
WILL LIKELY BE CAPPED AND AND FORCING LOOKS LIMITED ALONG IT. HAVE
MAINTAINED JUST A SLIGHT CHANCE OF SHRA/TSRA GOING INTO TUESDAY
AND WEDNESDAY WHEN THERE WILL BE SOME WEAK MOISTURE CONVERGENCE
WITH THE RETURN FLOW AS THE HIGH MOVES EAST OF THE AREA.

GENERALLY FOLLOWED NAM/GFS MOS GUIDANCE FOR HIGHS WHICH ARE IN GOOD
AGREEMENT THE NEXT FEW DAYS.   DID LIKE THE SLIGHTLY COOLER GFS MOS
FOR LOWS BECAUSE OF THE AFOREMENTIONED RADIATIONAL COOLING.

THE MEDIUM RANGE MODELS ARE GENERALLY IN GOOD AGREEMENT THAT W-WNWLY
FLOW WILL BE FOUND OVER THE REGION FROM THE MIDDLE OF NEXT WEEK INTO
NEXT WEEKEND.  THEY ALSO AGREE THAT A SHORTWAVE THROUGH WILL MOVE
QUICKLY ACROSS MO/IL ON WEDNESDAY NIGHT/THURSDAY...THOUGH THE ECMWF
LOOKS SLIGHTLY STRONGER THAN THE REST.  HAVE ENOUGH CONFIDENCE TO
MAINTAIN THE CHANCE FOR SHRA/TSRA DURING THESE TWO PERIODS...WITH
DRY OR ONLY A SLIGHT CHANCE THE REST OF THE PERIOD.  850MB TEMPS IN
THE 10-16C RANGE JUSTIFY HIGHS RANGING FROM THE MIDDLE 70S-LOWER
80S.

BRITT

&&

.AVIATION...
/1151 PM CDT SAT SEP 11 2010/

VFR THROUGH THE PD. LGT/VAR WINDS WILL GRADUALLY BECOME WLY TO
SWLY AS A SURFACE HIGH MOVES ACROSS MO/IL.

SPECIFICS FOR KSTL...VFR THROUGH THE PD. WINDS WILL GRADUALLY TURN
WLY TO SWLY AS A SURFACE HIGH PRESSURE CENTER MOVES ACROSS THE
REGION.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 11, 3:12 PM CDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CDT SAT SEP 11 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
312 PM CDT SAT SEP 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY
AS A COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.